Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

November 28, 201611 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Nov 28, 2016, 10:43 PM EST for 11 counties in Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2016, 10:43 PM EST (03:43 UTC)
Expired
Nov 28, 2016, 11:45 PM EST
In force
62 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Carroll County, GA, Cherokee County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
620 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS82 KFFC 290343
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EST MON NOV 28 2016
 
GAZ004>007-012-013-019>021-030>032-041>043-290445-
MURRAY GA-COBB GA-WHITFIELD GA-PICKENS GA-HARALSON GA-FANNIN GA-
POLK GA-FLOYD GA-GILMER GA-GORDON GA-PAULDING GA-CARROLL GA-
CHEROKEE GA-BARTOW GA-DOUGLAS GA-
1043 PM EST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN COBB...
EASTERN WHITFIELD...PICKENS...HARALSON...FANNIN...POLK...SOUTHEASTERN
FLOYD...GILMER...GORDON...PAULDING...CARROLL...WESTERN CHEROKEE...
BARTOW AND WESTERN DOUGLAS COUNTIES UNTIL 1145 PM EST...

AT 1041 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TENNGA TO ROME AND ESOM HILL...AND MOVING EAST AT 30 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
           FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...ROME...DALTON...DOUGLASVILLE...CARROLLTON...CANTON...
CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...CHATSWORTH...JASPER...
ELLIJAY...BLUE RIDGE...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...
VILLA RICA AND POWDER SPRINGS.

LAT...LON 3499 8415 3458 8431 3457 8435 3452 8434
      3400 8455 3349 8496 3353 8532 3394 8539
      3421 8519 3499 8487
TIME...MOT...LOC 0341Z 287DEG 28KT 3505 8476 3419 8512 3368 8549 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 8:45 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Nov 28, 8:45 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
845 PM EST Mon Nov 28 2016

.UPDATE...
Regional radar shows leading edge of the precip approaching NW GA
at this time. Have made some additional adjustments to the pops
grids...mainly for timing again. The line has only slowed down a
little bit. Have also made some adjustments to the MIN T grid.
Strong WAA ahead of the system will limit cooling. However, do
think temps will drop in the rain cooled air...just not confident
that areas south of the system will make it into the lower 60s.

No changes to the wind grids/headlines at this time.

&&

.PREV DISCUSSION... /Issued 148 PM EST Mon Nov 28 2016/

SHORT TERM /Tonight through Tuesday Night/...
Models are in generally agreement with the short term. The biggest
differences are in the location of the deepest moisture and timing
of the exit Tuesday. Showers and a few tstorms will spread into
northwest Georgia late this afternoon...spreading over much of north
Georgia this evening. The NAM/SREF keep the deepest moisture and
hence the highest pops across north Georgia with very little across
central GA. The GFS/ECMWF spread the moisture into central Georgia
by Tuesday morning...but all models exit the precip from the west
Tuesday morning and afternoon. Have gone with a compromise on pops
through the short term. Instability increases somewhat tonight and
have kept slight chance tstorms. Instability increase a little more
on Tuesday...however the deepest moisture will have already pulled
into the Carolinas. That being said...have kept the risk of
thunderstorms in the grids Tuesday and also Tuesday night ahead of
the next surge of moisture.

Per the High Wind Warning/Wind Advisory...have made no changes to
the locations of the warning and advisory. Sustained winds have
already reach 20 mph at Covenant College on Lookout Mountain with
gusts to near 30 mph at some of the RAWs sites. The highest winds
speeds should be experienced this evening as the LLJ core moves
across northwest Georgia. Winds will decrease after midnight as the
LLJ pulls to the northeast. Although winds will be diminishing after
midnight tonight...some of the higher elevations could continue to
see wind gusts above 35 mph.

17

LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.
A wet Wednesday into Wednesday night continues to be in store for
much of the forecast area.

PREVIOUS DISCUSSION...
Active weather to start the long-term period with next round of
precip...including thunderstorms...on the way. Main feature of focus
in the mid/upper level will be a positively tilted shortwave trough
pushing east from the Southern Plains. Divergence in the right
entrance region of 140+kt upper jet ahead of this wave will help
induce a sfc wave along a frontal boundary draped across MS
Valley...helping increase lower level dynamics as well as Gulf
moisture. Frontal boundary will migrate toward and thru the local
area Tues night through Wed.

Wednesday: Squall line associated with frontal boundary will be
moving SE across the state. To keep thunderstorm threat going we
will need to have instability linger thru the day...and with ample
cloud cover expected diurnal heating will not amount to much...but
moist boundary layer may be enough to maintain a couple hundred
J/KG. This makes ongoing severe potential somewhat fuzzy...but upper
level support will be on the increase...while strong low-mid level
flow keeps shear/helicity values high. Do think risk is there...but
regardless of severe weather...heavy rain will be a sure bet...with
up to several inches of rain expected across north Ga into portions
of central Ga. Given drought conditions... do not expect flooding to
be a big threat at this time. See hydrology section for details.

Will dry out and return to Fall on Thursday into the weekend under
high pressure influence behind the departing front. Closed mid-level
low will develop across NW Mexico by Friday...leading into what
looks to be another decent rainfall event at the end of the period.

Kovacik

HYDROLOGY...
Storm total rainfall of around 2 to 4 inches can be expected
over north and portions of west central GA into Thursday morning
and should quickly be absorbed by the dry soils. Creek and river
rises will be generally small. However...any heavy downpours of
rain in urban or suburban areas may cause localized street
flooding due to clogged storm drains from leaf debris.

Aviation...
Three main changes for the 00z TAFs. The first change was to
delay the onset of precip by an hour or two. The second changes
was to add a tempo group for the leading edge. Within the leading
edge, winds could gusts up to 40kt in any thunder. The third major
change was to bring winds behind the leading edge of the rainfall
back to the SE.

//ATL Confidence...00Z Update...
Medium all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  61  73  62 /  10  60  60  80
Atlanta         68  62  75  64 /  10  60  60  90
Blairsville     55  54  68  59 /  20  90  80  90
Cartersville    67  62  76  64 /  20  70  60  90
Columbus        71  66  77  66 /  10  50  60  80
Gainesville     66  59  71  62 /  20  70  70  90
Macon           75  64  78  64 /  10  50  50  40
Rome            68  61  75  62 /  20  90  70  90
Peachtree City  69  63  75  64 /  10  60  60  80
Vidalia         73  64  80  63 /   5  10  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 7 AM EST Tuesday FOR THE FOLLOWING
ZONES: Chattooga...Dade...Dawson...Fannin...Gilmer...Lumpkin...
Murray...Pickens...Towns...Union...Walker...White.

Wind Advisory until 7 AM EST Tuesday FOR THE FOLLOWING ZONES:
Bartow...Catoosa...Floyd...Gordon...Haralson...Polk...Whitfield.

&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Nov 28, 4:08 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EST MON NOV 28 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
408 PM EST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A HIGH WIND WARNING FOR THE MOUNTAINS AND A WIND ADVISORY
WILL BE IN EFFECT FOR PORTIONS OF NORTH GEORGIA OVERNIGHT. PLEASE
SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY STATEMENTS FOR
FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS
OF WEST CENTRAL GEORGIA OVERNIGHT. OCCASIONAL LIGHTNING CAN BE
EXPECTED. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG STORM SYSTEM WILL MOVE INTO THE SOUTHEAST UNITED STATES
BRINGING MUCH NEEDED RAIN TO NORTH AND CENTRAL GEORGIA TUESDAY
THROUGH EARLY THURSDAY. SCATTERED THUNDERSTORMS WITH A MARGINAL
RISK OF SEVERE STORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH THE
THUNDERSTORMS. A FEW OF THESE STORMS COULD HAVE STRONG DAMAGING
WINDS AND LARGE HAIL.

NO HAZARDOUS WEATHER IS EXPECTED FOR FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 28, 9:21 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EST MON NOV 28 2016

GAZ001>003-011-290300-
DADE GA-CATOOSA GA-CHATTOOGA GA-WALKER GA-
921 PM EST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...CHATTOOGA AND
WALKER COUNTIES UNTIL 1000 PM EST...

AT 917 PM EST...A LINE OF STRONG THUNDERSTORMS WAS APPROACHING
WESTERN DADE AND CHATTOOGA COUNTIES...MOVING EAST AT 45 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. THE HEAVY RAIN MAY CAUSE TEMPORARY STREET
           FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...RINGGOLD...TRENTON...FORT OGLETHORPE...
ROSSVILLE...CHICKAMAUGA...TRION...LOOKOUT MOUNTAIN...LYERLY...
MENLO...RISING FAWN...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...
HOLLAND...BERRYTON...NOBLE AND COOPER HEIGHTS.

LAT...LON 3491 8501 3489 8502 3488 8501 3486 8506
      3482 8506 3482 8513 3437 8533 3429 8539
      3429 8546 3498 8560 3499 8501
TIME...MOT...LOC 0217Z 256DEG 41KT 3520 8575 3470 8578 3366 8639
Local storm report, Nov 28, 9:35 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND DMG WOOD STATION            34.81N  85.15W
11/28/2016                   CATOOSA            GA   TRAINED SPOTTER

            MULTIPLE POWER LINES DOWN DUE TO HIGH WINDS. OVER 1000
            CUSTOMERS WITHOUT POWER.

&&

EVENT NUMBER FFC1600622

NLIST
Special weather statement, Nov 28, 9:56 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EST MON NOV 28 2016

GAZ002>005-011-012-019-030-290400-
MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-POLK GA-
WALKER GA-FLOYD GA-
956 PM EST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...WESTERN GORDON...
CATOOSA...WHITFIELD...CHATTOOGA...NORTHWESTERN POLK...WALKER AND
FLOYD COUNTIES UNTIL 1100 PM EST...

AT 954 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
FORT OGLETHORPE TO MENLO...MOVING EAST AT 35 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
           FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...CEDARTOWN...LAFAYETTE...SUMMERVILLE...
CHATSWORTH...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...TRION...
VARNELL...LOOKOUT MOUNTAIN...CAVE SPRING...ETON...TUNNEL HILL...
COHUTTA...RESACA...PLAINVILLE AND SHANNON.

LAT...LON 3438 8498 3439 8501 3431 8502 3409 8516
      3396 8540 3460 8553 3498 8536 3499 8468
TIME...MOT...LOC 0254Z 263DEG 30KT 3525 8517 3428 8561 3361 8606
Local storm report, Nov 28, 10:23 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     NON-TSTM WND DMG ESTELLE                 34.75N  85.34W
11/28/2016                   WALKER             GA   DEPT OF HIGHWAYS

            TREE DOWN AT THE INTERSECTION OF HIGHWAY 193 AND
            ESTELLE CEMETARY ROAD DUE TO HIGH WINDS.

&&

EVENT NUMBER FFC1600623

NLIST
Special weather statement, Nov 28, 10:43 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EST MON NOV 28 2016

GAZ004>007-012-013-019>021-030>032-041>043-290445-
MURRAY GA-COBB GA-WHITFIELD GA-PICKENS GA-HARALSON GA-FANNIN GA-
POLK GA-FLOYD GA-GILMER GA-GORDON GA-PAULDING GA-CARROLL GA-
CHEROKEE GA-BARTOW GA-DOUGLAS GA-
1043 PM EST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN COBB...
EASTERN WHITFIELD...PICKENS...HARALSON...FANNIN...POLK...SOUTHEASTERN
FLOYD...GILMER...GORDON...PAULDING...CARROLL...WESTERN CHEROKEE...
BARTOW AND WESTERN DOUGLAS COUNTIES UNTIL 1145 PM EST...

AT 1041 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TENNGA TO ROME AND ESOM HILL...AND MOVING EAST AT 30 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
           FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...ROME...DALTON...DOUGLASVILLE...CARROLLTON...CANTON...
CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...CHATSWORTH...JASPER...
ELLIJAY...BLUE RIDGE...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...
VILLA RICA AND POWDER SPRINGS.

LAT...LON 3499 8415 3458 8431 3457 8435 3452 8434
      3400 8455 3349 8496 3353 8532 3394 8539
      3421 8519 3499 8487
TIME...MOT...LOC 0341Z 287DEG 28KT 3505 8476 3419 8512 3368 8549

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:21 PM ESTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker39 min
Nov 28, 9:56 PM ESTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield64 min
Nov 29, 12:37 AM ESTSpecial Weather StatementFFCCarroll, Haralson, Paulding, Polk53 min
Nov 29, 1:11 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Paulding49 min
Nov 29, 1:29 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton61 min
Nov 29, 2:30 AM ESTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Heard60 min
Nov 29, 3:54 AM ESTSpecial Weather StatementFFCHarris, Meriwether, Troup66 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.